Ranier’s Rx Laboratory is voluntarily recalling all sterile compounded drug products within expiry to the hospital or consumer level.
These drug products are being voluntarily recalled due to concerns that practices at the pharmacy have the potential to pose a risk of contamination to products that are intended to be sterile. These concerns arose following a routine inspection of the pharmacy by FDA.
Administration of a non-sterile product that is intended to be sterile by subcutaneous, intramuscular, intravenous or ocular routes of administration may result in a site-specific or systemic infection which in turn may result in hospitalization, significant morbidity, organ damage, or a fatal outcome. The pharmacy has not received any reports of patient complaints or adverse events related to this recall. To date, FDA is not aware of any adverse events associated with the use of compounded drug products from the pharmacy. Nor is there any indication that the compounded sterile drug products being recalled are actually contaminated. This voluntary recall is being conducted out of an abundance of caution and to promote patient safety, which is the pharmacy’s highest priority.
The recall encompasses compounded sterile drug products, within expiry, that were dispensed between January 17, 2018, and July 10, 2018. The sterile drug products subject to this recall were distributed only within the State of Pennsylvania and directly to customers and/or medical facilities. The recall does not affect the pharmacy’s non-sterile compounded products or retail pharmacy operations.
The pharmacy has notified potentially affected customers of the voluntary recall via U.S. Mail and direct outreach. Customers who have received sterile compounded products subject to the recall should stop using and return the product to the pharmacy for a full refund.
Consumers with questions regarding this recall can contact Ranier’s Rx Laboratory by calling Jennifer Henry at 724-527-2752, Monday through Friday between 9:00 a.m. and 5:00 p.m., EST. Consumers should contact their physician or healthcare provider if they have experienced any problems that may be related to taking or using these drug products.
Adverse reactions or quality problems experienced with the use of this product may be reported to the FDA’s MedWatch Adverse Event Reporting program either online, by regular mail or by fax.
This recall is being conducted with the knowledge of the U.S. Food and Drug Administration.
Leave a Reply